MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; PERCUTANEOUS ATRIAL CATHETER KIT

BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; PERCUTANEOUS ATRIAL CATHETER KIT
Model Number VXSK0122
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the rf wire coating was frayed on the proximal end and a sheath could not be loaded onto it.During a pulse field ablation (pfa) pulmonary vein isolation (pvi) and posterior wall (pw) ablation procedure to treat persistent atrial fibrillation a versacross rf wire was used.The rf wire was prepared and a versacross fixed sheath was advanced into the body over the wire.The transseptal puncture was performed successfully.The versacross sheath was backed out of the patient over the rf wire, and an attempt was made to load the faradrive sheath over the wire, but the faradrive dilator would not engage with the wire.After a second attempt to load the faradrive sheath onto the rf wire it was noticed that the proximal end appeared frayed, and that a piece of the frayed coating could become dislodged and embolize if attempts if a sheath were forced over it.Sterile clamps were used attempting to remove the frayed coating, but this was unsuccessful and only further mangled the coating.Rather than removing the rf wire and losing transseptal access, a decision was made to use non-sterile wire cutters to clip the frayed end of the wire off entirely.The proximal end of the rf wire was cleaned with a sterilizing cleaner, and prophylactic antibiotics were administered to the patient due to the compromised sterility of the wire.The exchange for the faradrive sheath was successful after this and the procedure was able to be completed.No patient complications were reported.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The versacross rf wire was returned to boston scientific for analysis.The proximal end was snipped off and exhibited damaged ptfe.The distal end displayed clear signs of use and charring on the rf wire.The dilator was attempted to be inserted over the proximal end; however, there was resistance and dilator was not able to advance.The reported observations were confirmed by the analysis results.
 
Event or Problem Description

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
PERCUTANEOUS ATRIAL CATHETER KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23777690
Report Number2124215-2025-90333
Device Sequence Number10345449
Product Code OFK
UDI-Device Identifier00685447019824
UDI-Public(01)00685447019824(17)280618(10)37517260
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXSK0122
Device Catalogue NumberVXSK0122
Device Lot Number0037517260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown